Integrable hierarchies and the modular class
Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 107-137.

It is well-known that the Poisson-Nijenhuis manifolds, introduced by Kosmann-Schwarzbach and Magri form the appropriate setting for studying many classical integrable hierarchies. In order to define the hierarchy, one usually specifies in addition to the Poisson-Nijenhuis manifold a bi-hamiltonian vector field. In this paper we show that to every Poisson-Nijenhuis manifold one can associate a canonical vector field (no extra choices are involved!) which under an appropriate assumption defines an integrable hierarchy of flows. This vector field is the modular class of the Poisson-Nijhenhuis manifold. This class has a canonical representative which, under a cohomological assumption, is a bi-hamiltonian vector field. In many examples the associated hierarchy of flows reproduces classical integrable hierarchies. We illustrate in detail with the Harmonic Oscillator, the Calogero-Moser system, the classical Toda lattice and various Bogoyavlensky-Toda Lattices.

Il est bien connu que les variétés de Poisson-Nijenhuis, introduites par Kosmannn-Schwarzbach et Magri, constituent le contexte le plus approprié pour étudier de nombreuses hiérarchies intégrables. Afin de définir une telle hiérarchie, on explicite d’habitude, en plus de la variété de Poisson-Nijenhuis, un champ de vecteurs bi-hamiltonien. Dans cet article, nous montrons qu’à toute variété de Poisson-Nijenhuis nous pouvons associer un et un seul champ de vecteurs canonique qui, sous des hypothèses convenables, définit une hiérarchie intégrable de flots. Ce champ de vecteurs est la classe modulaire de la variété de Poisson-Nijenhuis. Cette classe possède un représentant défini de manière canonique qui, sous une hypothèse cohomologique, est un champ de vecteurs bi-hamiltonien. Dans de nombreux exemples, la hiérarchie associée de flots reproduit les hiérarchies intégrables classiques. Nous illustrons en détails ce fait à l’aide de l’oscillateur harmonique, du système de Calogero-Moser, du réseau de Toda classique et des divers réseaux de Bogoyavlensky-Toda.

DOI: 10.5802/aif.2346
Classification: 53D17, 37J35
Keywords: Poisson-Nijhenhuis manifolds, modular class, integrable hierarchies
Mot clés : Variétés de Poisson-Nijhenhuis, classe modulaire, hiérarchies intégrables
Damianou, Pantelis A. 1; Fernandes, Rui Loja 2

1 University of Cyprus Department of Mathematics and Statistics P.O. Box 20537, 1678 Nicosia (Cyprus)
2 Instituto Superior Técnico Departamento de Matemática Lisboa (Portugal)
@article{AIF_2008__58_1_107_0,
     author = {Damianou, Pantelis A. and Fernandes, Rui Loja},
     title = {Integrable hierarchies  and the modular class},
     journal = {Annales de l'Institut Fourier},
     pages = {107--137},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {58},
     number = {1},
     year = {2008},
     doi = {10.5802/aif.2346},
     zbl = {1147.53065},
     mrnumber = {2401218},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2346/}
}
TY  - JOUR
AU  - Damianou, Pantelis A.
AU  - Fernandes, Rui Loja
TI  - Integrable hierarchies  and the modular class
JO  - Annales de l'Institut Fourier
PY  - 2008
SP  - 107
EP  - 137
VL  - 58
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2346/
DO  - 10.5802/aif.2346
LA  - en
ID  - AIF_2008__58_1_107_0
ER  - 
%0 Journal Article
%A Damianou, Pantelis A.
%A Fernandes, Rui Loja
%T Integrable hierarchies  and the modular class
%J Annales de l'Institut Fourier
%D 2008
%P 107-137
%V 58
%N 1
%I Association des Annales de l’institut Fourier
%U http://archive.numdam.org/articles/10.5802/aif.2346/
%R 10.5802/aif.2346
%G en
%F AIF_2008__58_1_107_0
Damianou, Pantelis A.; Fernandes, Rui Loja. Integrable hierarchies  and the modular class. Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 107-137. doi : 10.5802/aif.2346. http://archive.numdam.org/articles/10.5802/aif.2346/

[1] Agrotis, M.; Damianou, P. A. The modular hierarchy of the Toda lattice (Diff. Geom App., to appear) | Zbl

[2] Bolsinov, A. V.; Borisov, A. V. Compatible Poisson brackets on Lie algebras, Matem notes, Volume 72 (2002) no. 1, pp. 10-30 | DOI | MR | Zbl

[3] Bolsinov, A. V.; Matveev, V. S. Geometrical interpretation of Beneti systems, J. of Geom. and Phys., Volume 44 (2003), pp. 489-506 | DOI | MR | Zbl

[4] Casati, P.; Falqui, G.; Magri, F.; Pedroni, M.; Springer-Verlag Eight Lectures on Integrable Systems, Integrability of Nonlinear Systems, Volume 495, Lecture Notes in Physics, Berlin, 1997, pp. 209-250 | Zbl

[5] Caseiro, R. Master integrals, superintegrability and quadratic algebras, Bull. Sci. Math., Volume 126 (2002) no. 8, pp. 617-630 | DOI | MR | Zbl

[6] Caseiro, R.; Françoise, J. P. Algebraically linearizable dynamical systems, Textos Mat. Ser. B, Volume 32, Coimbra, Univ. Coimbra, The J. A. Pereira da Silva birthday schrift (2002), pp. 35-45 | MR | Zbl

[7] Damianou, P. A. Multiple hamiltonian structure of Bogoyavlensky-Toda lattices, Rev. Math. Phys., Volume 16 (2004) no. 2, pp. 175-241 | DOI | MR | Zbl

[8] Damianou, P. A. On the bi-hamiltonian structure of Bogoyavlensky-Toda lattices, Nonlinearity, Volume 17 (2004) no. 2, pp. 397-413 | DOI | MR | Zbl

[9] Dufour, J. P.; Haraki, A. Rotationnels et structures de Poisson quadratiques, C. R. Acad. Sci. Paris Ser. I Math., Volume 312 (1991) no. 1, pp. 137-140 | MR | Zbl

[10] Dufour, J. P.; Zung, N. T. Poisson structures and their normal forms, Progress in Mathematics, 2005 (vol. 242, Birkhäuser, Basel) | Zbl

[11] Evens, S.; Lu, J.-H.; Weinstein, A. Transverse measures, the modular class and a cohomology pairing for Lie algebroids, Quart. J. Math. Oxford, Volume 50 (1999) no. 2, pp. 417-436 | DOI | MR | Zbl

[12] Faybusovich, L.; Gekhtman, M. Poisson brackets on rational functions and multi-Hamiltonian structure for integrable lattices, Phys. Lett. A, Volume 272 (2000) no. 4, pp. 236-244 | DOI | MR | Zbl

[13] Fernandes, R. L. On the mastersymmetries and bi-hamiltonian structure of the Toda lattice, J. Phys. A, Volume 26 (1993), pp. 3797-3803 | DOI | MR | Zbl

[14] Fernandes, R. L. Connections in Poisson Geometry I: Holonomy and Invariants, J. Diff. Geom., Volume 54 (2000), pp. 303-366 | MR | Zbl

[15] Fernandes, R. L. Lie algebroids, holonomy and characteristic classes, Adv. Math., Volume 170 (2002) no. 1, pp. 119-179 | DOI | MR | Zbl

[16] Flaschka, H. The Toda lattice. I. Existence of integrals, Phys. Rev. B, Volume 9 (1974) no. 3, pp. 1924-1925 | DOI | MR | Zbl

[17] Grabowski, J.; Marmo, G.; Michor, P. Homology and modular classes of Lie algebroids, Ann. Inst. Fourier, Volume 56 (2006), pp. 69-83 | DOI | Numdam | MR | Zbl

[18] Grabowski, J.; Marmo, G.; Perelomov, A. M. Poisson structures towards a classification, Modern Phys. Lett. A, Volume 8 (1993), pp. 1719-1733 | DOI | MR | Zbl

[19] Kosmann-Schwarzbach, Y.; Winternitz, P. Géométrie des systèmes bihamiltoniens, Systèmes dynamiques non linéaires: intégrabilité et comportement qualitatif (Séminaire de Mathématiques Supérieures), Volume 102, Presses de l’Université de Montréal, 1986, pp. 185-216 | Zbl

[20] Kosmann-Schwarzbach, Y.; Magri, F. Poisson-Nijenhuis structures, Ann. Inst. Henri Poincaré, Volume 53 (1990), pp. 35-81 | Numdam | MR | Zbl

[21] Kosmann-Schwarzbach, Y.; Weinstein, A. Relative modular classes of Lie algebroids, C. R. Math. Acad. Sci. Paris, Volume 341 (2005) no. 8, pp. 509-514 | MR | Zbl

[22] Koszul, J. L. Crochet de Schouten-Nijenhuis et cohomologie, Astérisque Numéro Hors Série (1985), pp. 257-271 | Numdam | MR | Zbl

[23] Lichnerowicz, A. Les variétés de Poisson et leurs algèbres de Lie associées, J. Diff. Geom., Volume 12 (1977), pp. 253-300 | MR | Zbl

[24] Liu, Z.; Xu, P. On quadratic Poisson structures, Lett. Math. Phys., Volume 26 (1992), pp. 33-42 | DOI | MR | Zbl

[25] Nunes da Costa, J.; Damianou, P. A. Toda systems and exponents of simple Lie groups, Bull. Sci. Math., Volume 125 (2001) no. 1, pp. 49-69 | DOI | MR | Zbl

[26] Oevel, W A geometrical approach to integrable systems admitting time dependent invariants, Topics in Soliton Theory and Exactly Solvable non-linear Equations, World Scientific Publ., Singapore, 1987, pp. 108-124 | MR | Zbl

[27] Ranada, M. F. Superintegrability of the Calogero-Moser system: constants of motion, master symmetries, and time-dependent symmetries, J. Math. Phys., Volume 40 (1999) no. 1, pp. 236-247 | DOI | MR | Zbl

[28] Vaisman, I. Lectures on the geometry of Poisson manifolds, 118, Progress in Mathematics, Basel, 1994 | MR | Zbl

[29] Weinstein, A. The modular automorphism group of a Poisson manifold, J. Geom. Phys., Volume 23 (1997) no. 3-4, pp. 379-394 | DOI | MR | Zbl

Cited by Sources: